Posted by casse on January 19, 2010, at 14:09:52
In reply to Re: Are These Meds For Real? Ad's???? » casse, posted by floatingbridge on January 11, 2010, at 19:13:47
I just wanted to update my experience with Stablon ( tianeptine ).
I't s been almost 3 weeks since I started it and my experience continues to be positive. I am taking 12.5 mg tid. I don't have the energy that it gave me the first few days on it, but it still helps with symptoms I have attributed to anxiety. However, there is some question now about whether my GI symptoms are caused by anxiety or a strictly somatic problem. Those were worsening before I started the stablon, and between doses, the sensations come back. I started having rectal bleeding along with the other GI symptoms, and am having a colonoscopy to see what's going on. It could turn out that all my symptoms, including depression are related to a GI problem. Wouldn't that be nice to know! Especially if it can be fixed.
I told my GI about the tianeptine and he was really interested in it. He said it wasn't surprising that it helped with the GI issues. He said that antidepressants are often used to treat symptoms of bowel disorders, as serotonin is proliferate in the gut. But he couldn't explain why they help...what's up with that?
Anyhoo... I am less depressed, my wheezing and coughing is almost completely under control, and the GI discomfort is much less troublesome.
I miss the initial stimulating effect I experienced though. I have been tempted to take an additional dose, but haven't. I want to see what the recommended dose will do over time. So far I'm not disappointed with the tianeptine. Even if it only helps some of my symptoms it's worth taking. They were so debilitating.